Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 10:18 AM CST for Collin County, Dallas County, Denton County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 10:18 AM CST (16:18 UTC)
- Expired
- Mar 10, 2000, 11:00 AM CST
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Dallas County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 64 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:45 AM CST | Hail 0.75 | Plano, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 10, 9:45 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 101621 SVRFTW TXC085-113-121-101700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1018 AM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS DALLAS COUNTY IN NORTH CENTRAL TEXAS DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 AM. * AT 1018 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR DFW AIRPORT...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHARDSON AROUND 1030 AM. HAIL...INTENSE RAIN AND WIND TO 60 MPH ARE LIKELY WITH THIS STORM. TAKE CQOVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. DFW AIRPORT REPORTED A WIND GUST TO 70 MPH WITH THIS SEVERE THUNDERSTORM. LAT...LON 3303 9707 3287 9699 3295 9659 3322 9666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:50 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 10, 5:50 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CST FRI MAR 10 2000 AVIATION DISCUSSION...MVFR CEILINGS OVER THE SOUTHERN HALF OF NORTH TEXAS WILL SPREAD NORTH ACROSS THE METROPLEX BETWEEN 12 AND 14Z. THESE WILL STICK AROUND UNTIL ABOUT 18Z AND GRADUALLY LIFT. THUNDERSTORMS NORTH AND WEST OF THE METROPLEX WILL BUILD SOUTHWARD AS UPPER LEVEL SHORT WAVE NEARS NORTH TEXAS. WILL INCLUDE A TEMPO GROUP BETWEEN 16 AND 18Z FOR THUNDERSTORMS AND MVFR CEILINGS. THUNDERSTORM CHANCES WILL DECREASE THROUGH THE AFTERNOON AS BEST LIFT MOVES NORTHEAST. EXPECT LIGHT EAST TO SOUTHEAST WINDS TO BECOME NORTHWEST THIS AFTERNOON AND INCREASE AS HIGH PRESSURE BUILDS SOUTHWARD. 400 AM DISCUSSION WARM FRONTAL BOUNDARY SOUTH OF A SHREVEPORT...WACO LINE EARLY THIS MORNING ...WILL DRIFT NORTH TODAY. THIS BOUNDARY SHOULD REMAIN SOUTH OF THE METROPLEX. ELEVATED CONVECTION HAS ALREADY FORMED ACROSS THE NORTHWESTERN THIRD OF THE REGION. LOOKS LIKE ANOTHER BUSY DAY AT THE WEATHER DESKS. THE SPC SLIGHT AND MODERATE RISK AREAS LOOK GOOD. A COLD FRONT WILL MOVE THROUGH THE WESTERN HALF OF THE FORECAST AREA THIS AFTERNOON...ENDING THE RAIN CHANCES THERE. WILL KEEP POPS INTO TONIGHT ACROSS THE EAST. THE FRONT WILL CLEAR THE FORECAST AREA BY MIDNIGHT. DRY AND COOLER WEATHER...CLOSER TO SEASONAL NORMALS...WEATHER ON TAP FOR THE WEEKEND. ANOTHER SHO*RTWAVE SHOULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. #58 DFW 70/43/65/40 5200 ACT 77/45/68/40 5300 .FTW...NONE.
In the hours before
Local storm report, Mar 10, 6:35 AM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0430 AM WHITEWRIGHT TX 0.75 INCH HAIL
03/10/00 GRAYSON PEA TO DIME SIZE HAIL IN
WHITEWRIGHT. REPORTED BY
GRAYSON CO. SHERIFF DEPT.
0500 AM GRAHAM TX 0.75 INCH HAIL
03/10/00 YOUNG 3/4" HAIL IN GRAHAM
REPORTED BY GRAHAM FIRE DEPT.
0609 AM ELIASVILLE TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL IN
ELIASVILLE
REPORTED BY GRAHAM FIRE DEPT.
0630 AM 6 N GRAHAM TX 1.00 INCH HAIL
03/10/00 YOUNG QUARTER HAIL AT HIGHWAY
380 / FM 1769
REPORTEkD BY GRAHAM FIRE DEPT.Special weather statement, Mar 10, 9:25 AM CST, 53 minutes before
ZCZC FTWWRKSPS 000 TTAA00 KFWD DDHHMM TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CST FRI MAR 10 2000 SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS...MAINLY NORTH OF A LINE FROM LAMPASAS...TO CANTON. LARGE HAIL IS THE PRIMARY THREAT WITH THESE THUNDERSTORMS. HEAVY RAINFALL IS ALSO POSSIBLE. THE STORMS WERE OCCURRING NORTH OF NEARLY STATIONARY FRONT ACROSS NORTH TEXAS. FOR THIS AFTERNOON AND EARLY EVENING...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ...ACROSS AREAS ALONG AND SOUTH OF A LINE FROM LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF NORTH TEXAS. THIS AFTERNOON...A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH NORTH TEXAS FROM THE TEXAS PANHANDLE. MEANWHILE THE STATIONARY FRONT WILL MOVE SOUTHEAST AS A COLD FRONT. FORECAST VERTICAL WIND AND INSTABILITY PROFILES SUGGEST THAT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT IS ENHANCED IN THE MODERATE RISK AREA...WHERE INSTABILITY WILL BE MAXIMIZED. SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD MONITOR THE LATEST WEATHER CONDITION. ACTIVATION WILL BE POSSIBLE THROUGH THE DAY. && FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:24 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 51 min |
| Mar 10, 4:43 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 47 min |
| Mar 10, 4:53 AM CST | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Mar 10, 5:56 AM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 10, 7:39 AM CST | Severe Thunderstorm Warning | FWD | Young | 36 min |
| Mar 10, 8:01 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Mar 10, 9:00 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
| Mar 10, 9:50 AM CST | Severe Thunderstorm Warning | FWD | Hood | 25 min |
| Mar 10, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 60 min |
| Mar 10, 11:05 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Mar 10, 12:36 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 39 min |
| Mar 10, 1:12 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Mar 10, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 44 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 10, 3:53 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 47 min |
| Mar 10, 4:05 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 65 min |
| Mar 10, 4:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 10, 5:07 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 47 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 62 min |
| Mar 10, 5:58 PM CST | Severe Thunderstorm Warning | FWD | Falls | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.